Jump to content
CrazyBoards.org

allergic to Latuda,Seroquel and Geodon


Recommended Posts

Hi I'm David and I"m allergic to Seroquel,Latuda and Geodon.So I'm allergic to three bipolar drugs.The FDA is currently studying one the Latuda to see it's effectiveness on bipolar and I was a test subject for this.Latuda is normally a anti-psychotic for schizophrenia but their trying it out for bipolar and I was tested on this drug and it caused me to have weird bizarre thoughts,daytime sommalence and I developed a rash on both my arms so the doc took me off Latuda.On the Geodon I paced all the time and all I could do was sleep sleep sleep and if I was out I was likely to fall to sleep anywhere and everywhere on Geodon.So I took myself of it and I got Geodon withdraw symptoms.

About the only three chooses I have are Zyprexa,Marijuana and herbal for bipolar.

Link to comment
Share on other sites

Hi I'm David and I"m allergic to Seroquel,Latuda and Geodon.So I'm allergic to three bipolar drugs.The FDA is currently studying one the Latuda to see it's effectiveness on bipolar and I was a test subject for this.Latuda is normally a anti-psychotic for schizophrenia but their trying it out for bipolar and I was tested on this drug and it caused me to have weird bizarre thoughts,daytime sommalence and I developed a rash on both my arms so the doc took me off Latuda.On the Geodon I paced all the time and all I could do was sleep sleep sleep and if I was out I was likely to fall to sleep anywhere and everywhere on Geodon.So I took myself of it and I got Geodon withdraw symptoms.

About the only three chooses I have are Zyprexa,Marijuana and herbal for bipolar.

What about riperdal or abilify to name a couple? I wouldn't go with marijuana. It has an increased risk of psychosis, and it's illegal unless you have a medical marijuana card. What does your pdoc suggest? Zyprexa worked really well for me as an anti-psychotic.

Link to comment
Share on other sites

I think that you might be confusing start-up effects/side effects with allergies. Yes, the rash you developed with Latuda sounds like an allergy. But all drugs have side effects including what you seem to have experienced with Seroquel and Geodon.

As confused has already mentioned above, there is Risperdal and Abilify. I believe there is also Saphris, not to mention lithium which is really the gold standard for people with BP. And don't forget about ACs such as Depakote, Tegretol, and Trileptal.

Link to comment
Share on other sites

Except for the rash on Latuda, none of what you're describing sounds like allergic reactions. Just standard AAP start up weirdness.

You still have plenty of treatment options.

In AAP land, there's Risperdal, Abilify, Invega, Saphris, and Fanapt. Not to mention the older AP's.

Then there's lithium. And there are all the anticonvulsants - depakote, lamictal, trileptal, tegretol, etc...

Link to comment
Share on other sites

Yeeaaahhh, pot is bad news for the MI crowd. Some can do medical marijuana for other conditions, but it has the potential to make MI worse. Definitely not a treatment for MI, for sure.

Like it's been said, you still have a ton of options. They'll all have shitty start up effects, but they get better over time.

Link to comment
Share on other sites

Other than the rash, nothing you listed as symptom indicates an allergy.

There are several dozen drugs available to treat bipolar disorder.

Self medicating with MJ is a very bad idea, which can lead to further depression and psychosis.

Yes, med changes often aren't fun, but given a little time and some patience things will improve. Follow your psychiatrists med recommendations. Make honest attempts at trialing meds for two or three months, and don't give up.

a.m.

Link to comment
Share on other sites

Guest Vapourware

Feeling tired is a side effect of ziprasidone, not an allergy, so is the pacing. Sounded like you got both the activating and sedating poles of the drug.

Everyone else has mentioned all the other drugs that you have available to you. Weed is just not the best idea if you have a MI. There's a real danger of it exacerbating your issues, especially if you are self-medicating. The brands available on the street nowadays are fairly high in THC, which can potentially raise the risk of psychosis in people who are susceptible.

Link to comment
Share on other sites

I agree with what has been said. Latuda is your only 'allergy'

I am 'allergic' to seroquel and abilify. Rash, trouble breathing... needed my nebulizers and inhalers all the time.

An allergic reaction symptoms are trouble breathing, rash/hives, swelling of the throat/mouth, closing of the airway.... things like that. It is specific.

The seroquel and geodon had the potential to have the side effects (which are differentt han allergies) go away in time. However, you have far from run out of medications.

Like others have said, Bipolar often has your typical mood stabilizers, first Lithium, Depakote, Lamictal, Tegretol, Trileptal...

Let alone all the other AAPs: Risperdal, Invega, Fanapt, Saphriis, Abilify. And Typical APs.

MJ is really not the answer. It is destabilizing to many people with mental illness and is not a treatment, and will not solve the bipolar. The most likely thing is for it to make it worse and then you require hospitalization and drug treatment.

I would stick to proven medications that are helpful to mental illness with the help of a psychiatrist.

Link to comment
Share on other sites

  • 2 months later...
  • 1 month later...

Not to kick a dead horse but breezy, what you're describing is not an allergy. Perhaps an adverse effect, but the two are not the same. I had an allergic reaction to ziprasidone in which I was in the hospital with swollen eyes/lips, sores/rash on my face and neck and trouble breathing. The trouble with your heart must have been really scary, I can't imagine. But that is still qualified as an adverse reaction.

I agree with everyone else. If you have only tried 3 drugs (or even if you said you'd tried 10), I would say it's far from over. I've been told recently that the 10-12 meds I've tried over the years means I'm "treatment resistant" but you have to stay determined to find your cocktail. It's not easy, but perhaps knowing you only have one allergy out of those three and that you could probably try Seroquel and Geodon again under different circumstances, have hope!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...